I have had the million dollar work up and we cannot figure out what is causing my symptoms. I was initally dx with asthma, but me-cl challenges are negative and so is NO inhaled. PFTs are normal. Peak flows get low when symptomatic. Negative for vocal cord dysfunction. Had a nissen fundoplication, so reflux is out. I have been intubated for symptoms and on bipap. Had about 100 hospital admissions for symptoms in last 14 years. Many many ICU stays. Echocardiograms showed pulm htn after the PEs. Reflux work up was extremely positive but again i had the nissen. I do have seasonal allergies and allergies to mold and dust. I do have eczema and skin reacts to everything.
However I have the following conditions/symptoms:
1-I have had two pulmonary embolisms in the last 15 months.
2-I get episodes seperate from the PEs often brought on by colds or allergies where i can't breath well. I can't take a deep breath in or out. I get VERY short of breath. My respiratory rate goes into the 40s.
3-With these episodes i get hypoxic requiring up to 5L of o2 to maintain sats greater than 92. I have been sent home from the hospital with 02 four times this year.
4-Unexplained tachycardia-with these episodes i get a heart rate between 130-160.
5-sometimes i wheeze, and sometimes it's audible across the room. Sometimes my chest is so tight that it's silent when they listen to it.
I'm usually treated as an asthmatic with nebs, o2, solumederol/pred and allergy meds, even theophilline, but the docs are questioning the value of this as the prednisone is so harmful.
Recently they have been trying to tell me it's "anxiety". I saw a psychaitrist and she said, "no, it's physical".
Everyone is absolutely baffled, and I feel that they are ready to blame me for this, but how could i cause hypoxia and PEs?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?